German Shepherds Forum banner

1 - 8 of 8 Posts

·
Registered
Joined
·
9 Posts
Discussion Starter #1
Hi

My GSD is Shadow and he is 9 yrs old. he has hip displasia. On march 31 the vet gave us metacam and syhnovi g3. I give 4 chews 1x per day and 100 lb dose of metacam. Pain is improved but today Shadow is having diahrea bad. My question which med is causing it and would lowering the dose help or should I just stop metacam . I will call vet tomorrow but wonder what you guys think? I am going to give him kaopektate and hope it helps. he had an accident in the house ( on floor not carpet luckily) but he never ever does that.

thanks for any advice
Michele
 

·
Registered
Joined
·
1,444 Posts
Diesel had diarrhea while on metacam. The vet said this was normal for some dogs but soon after he began throwing up blood. After spending the day at the vets it turned out that he was allergic to it and it made his stomach lining bleed.

Give the vet a ring like you said you would. Do you think there could be anything else causing the diarrhea?

Hope he feels better soon.
 

·
Registered
Joined
·
7,764 Posts
it could be either one. any new supplement or med should be started at a lower dose.
i have used metacam for a few years now and the dogs never had diarrhea on it, but all dogs are different. when do you give it to him, morning, night, before, or after meals etc? i would also start with half the joint supplement. sometimes chondrotin, or sea mussel can cause diarrhea.

oh, BTW. if you are giving a 100 pound dose of metacam, that is costly. you can get metacam in peoples prescription at walmart for 4.00 for a months supply, its the same thing as metacam, but its called meloxicam, your vet just has to call in the prescription.

debbie
 

·
Registered
Joined
·
9 Posts
Discussion Starter #4
The only other thing I wondered about was the snyovi g3 he is taking but no i cant think of anything else that would cause him to be sick. I think I would have a heart attack if he threw up blood that had to be aweful for you. Of course its sun so the vet is closed. He seems fine otherwise. He is in the backyard playing with the kids no worse for the wear but certainly cant have this on a daily basis as he did not make it outside last time.
 

·
Registered
Joined
·
9 Posts
Discussion Starter #5
OMG 4.00 your kidding I just spent 94.00 for 30days worth at the vet and 50.00 for the synovi g3. Wish he would have told me that! Plus if my pup cant tolerate it I just wasted alot of money to boot. I am going to see maybe a lower dose will be ok. I give the meds in the morning at breakfast. maybe 4 chews with the metacam is just too hard on his tummy. It just seems to work so well for him. he is back to running a bit in the yard which is nice to see.

thanks for the tips
 

·
Registered
Joined
·
9 Posts
Discussion Starter #7
I have not given him any meds today and I have not seen him have a problem outside so far and he was good all night ( after I gave him something to stop it) I put a call into the vet and he does not come in till noon today. I will hold off giving anything until I hear from the vet. I will let you know what he tells me to do. I am hoping maybe he will tolerate a smaller dose as it dose seem to control the pain and he has been more active.

thanks
Michele
 

·
Registered
Joined
·
9 Posts
Discussion Starter #8
Shadow ate his boiled hamburg and rice and was very happy to eat soemthing. He tummy trouble seems to be all better. I will give it another day of bland food. While I am thrilled he is not having anymore diahrea and sad to see the diiference since going off the metacam. He looked so good while on it even that short time but now I can tell he is stif sitting or laying down. I will get him on pain meds as soon as we get off diarea meds . He is such a good boy!! wahta re some good meds for pain that wont cause diahrea??
 
1 - 8 of 8 Posts
Top